|Sore injections sites
Jun 28, 2004
I've been using Fuzeon for almost two months now and all areas of injection are sore nodes and a lot of discoloration. Three days ago I woke up with hives and am now taking a dose of prednisone to keep the hives at bay; also taking allegra along with the cortisone. My viral load is dropping and I have regained a lot of energy since I began. Any suggestions?
| Response from Mr. Kurtyka
As you probably know, injection site reactions (ISRs) are one of the most common side effects related to Fuzeon administration. While you may not be able to eliminate them, you may be able to minimize them. Some hints that may help decrease the pain and discoloration:
1. Always make sure you rotate sites. The recommended areas for injection include abdomen, thighs and upper arms. Don't inject in an area that is sore or red ... wait until these go away. Upper arms are hard to use if you do your own injections. If you have someone else that can inject for you, you might want to try the arms to give the other sites a needed break.
2. When you inject, pay attention to the direction of the needle bevel. The bevel is the area where the medicine actually comes out. If you inject with the bevel pointing DOWN, you might have less irriation; if the bevel is UP, you might have more local irriation.
3. Avoid injecting in areas that are irritated by clothing or a belt.
4. Try warm compresses on the site after you inject. Cool compresses work for some people.
5. May sure the Fuzeon is not cold when you inject ... let is warm up a little first.
6. Some folks have tried using alternative needles and syringes. With the syringes supplied with your Fuzeon kit, you withdraw the dissolved Fuzeon from the vial with the same syringe that you use to inject. You may want to ask your healthcare provider about trying and injection or two with a brand new needle that is used only for the actual injection.
Hope these give you a little relief. If anyone has any other suggestions that have worked, please let me know!
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.